Alert archive / Montana / Wind Advisories in 2017
Wind Advisory 6, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 24, 2017, 1:08 PM MDT for 4 counties in Montana. It took effect at Oct 25, 2017, 12:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 1:08 PM MDT (19:08 UTC)
- In effect from
- Oct 25, 2017, 12:00 PM MDT
- Expired
- Oct 25, 2017, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 7.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015
WWUS75 KMSO 241908
NPWMSO
URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
108 PM MDT Tue Oct 24 2017
MTZ007-251915-
/O.NEW.KMSO.WI.Y.0006.171025T1800Z-171026T0000Z/
Butte/Blackfoot Region-
108 PM MDT Tue Oct 24 2017
...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY...
The National Weather Service in Missoula has issued a Wind
Advisory...which is in effect from noon to 6 PM MDT Wednesday.
* Impacts/Timing: Southwest to west winds will impact travelers
with strong crosswinds, especially along I-90 from
Garrison Junction to Butte and Highway 141 from Avon
to Helmville. These winds could be strong enough to
produce isolated tree damage.
* Winds: Southwest to west 15-30 mph with occasional
gusts to 40 mph.
* Locations impacted include: Butte, Georgetown Lake, Highway 12
Garrison to Elliston, Homestake Pass, and MacDonald Pass
$$3 follow-up statements
996 WWUS75 KMSO 251314 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 714 AM MDT Wed Oct 25 2017 MTZ005-251500- /O.NEW.KMSO.FG.Y.0001.171025T1314Z-171025T1500Z/ Missoula/Bitterroot Valleys- 714 AM MDT Wed Oct 25 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING FOR BITTERROOT VALLEY AND MISSOULA... The National Weather Service in Missoula has issued a Dense Fog Advisory...which is in effect until 9 AM MDT this morning. * Impacts/Timing: Dense fog has developed in the Missoula Valley this morning. Expect slow travel to your destination. * Visibility: Less than 500 feet at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ MTZ007-260000- /O.CON.KMSO.WI.Y.0006.171025T1800Z-171026T0000Z/ Butte/Blackfoot Region- 714 AM MDT Wed Oct 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... * Impacts/Timing: Southwest to west winds will impact travelers with strong crosswinds, especially along I-90 from Garrison Junction to Butte and Highway 141 from Avon to Helmville. These winds could be strong enough to produce isolated tree damage. * Winds: Southwest to west 15-30 mph with occasional gusts to 40 mph. Isolated gusts to 50 mph. * Locations impacted include: Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass $$
605 WWUS75 KMSO 251551 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 951 AM MDT Wed Oct 25 2017 MTZ002-003-260900- /O.NEW.KMSO.WI.Y.0007.171026T0400Z-171026T0900Z/ West Glacier Region-Flathead/Mission Valleys- 951 AM MDT Wed Oct 25 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM MDT THURSDAY... The National Weather Service in Missoula has issued a Wind Advisory...which is in effect from 10 PM this evening to 3 AM MDT Thursday. * Impacts/Timing: Strong northeasterly winds will develop as a cold front tracks westward over the Continental Divide from 10 PM this evening to 3 AM MDT Thursday. These winds could bring down a few trees or tree branches in Glacier National Park, the Flathead Valley and near Flathead Lake. * Winds: North to east winds sustained at 20 to 30 mph with gusts to 45 mph. And isolated gust to 55 mph is possible at Bad Rock Canyon and Marias Pass. * Other locations impacted include: Essex, Highway 83 Bigfork to Swan Lake, Polebridge, Mission Valley, and Polson. $$ MTZ007-260000- /O.CON.KMSO.WI.Y.0006.171025T1800Z-171026T0000Z/ Butte/Blackfoot Region- 951 AM MDT Wed Oct 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * Impacts/Timing: Southwest to west winds will impact travelers with strong crosswinds, especially along I-90 from Garrison Junction to Butte and Highway 141 from Avon to Helmville. These winds could be strong enough to produce isolated tree damage. * Winds: Southwest to west 15-30 mph with occasional gusts to 40 mph. Isolated gusts to 50 mph. * Locations impacted include: Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass $$
863 WWUS75 KMSO 252349 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 549 PM MDT Wed Oct 25 2017 MTZ007-260100- /O.EXP.KMSO.WI.Y.0006.000000T0000Z-171026T0000Z/ Butte/Blackfoot Region- 549 PM MDT Wed Oct 25 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... West winds are beginning to decrease and will continue to decrease through the evening. $$ MTZ002-003-260900- /O.CON.KMSO.WI.Y.0007.171026T0400Z-171026T0900Z/ West Glacier Region-Flathead/Mission Valleys- 549 PM MDT Wed Oct 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM MDT THURSDAY... The National Weather Service in Missoula has issued a Wind Advisory...which is in effect from 10 PM this evening to 3 AM MDT Thursday. * Impacts/Timing: Strong northeasterly winds will develop as a cold front tracks westward over the Continental Divide from 10 PM this evening to 3 AM MDT Thursday. These winds could bring down a few trees or tree branches in Glacier National Park, the Flathead Valley and near Flathead Lake. * Winds: North to east winds sustained at 20 to 30 mph with gusts to 45 mph. And isolated gust to 55 mph is possible at Bad Rock Canyon and Marias Pass. * Other locations impacted include: Essex, Highway 83 Bigfork to Swan Lake, Polebridge, Mission Valley, and Polson. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 24, 4:34 AM MDT, 8 hours 34 minutes earlier.
Area forecast discussion, Oct 24, 4:34 AM MDT, 8 hours 34 minutes before
Area Forecast Discussion National Weather Service Missoula MT 434 AM MDT Tue Oct 24 2017 .DISCUSSION... High pressure will be present across the Northern Rockies through midday Wednesday. Anticipate mostly light winds, mild temperatures, and dry conditions. The presence of high pressure will allow patchy valley fog to develop this morning and again tonight through Wednesday morning. Patches of low visibility may hinder area travel during these times. A fast moving storm system is expected to move across the Northern Rockies from the northwest late Wednesday afternoon through midday Thursday. Relatively cool air from east of the Continental Divide will briefly rush across western Montana Wednesday evening, however these east winds will be mostly diminished by midday Thursday. A chance of mountain snow and valley rain (mainly along the Divide) remains in the forecast Wednesday night through Thursday morning, however model guidance has trended drier over the past several days. Cool air will remain in-place for the remainder of Thursday daytime. A strong ridge of high pressure will build over the West Coast Friday through the weekend and will lead to warmer and drier weather for the Northern Rockies. The only weather concern for this weekend will be the development of fog or low stratus clouds. With the center of the ridge axis expected to be off to our west, the best chance for any dense fog or thick stratus clouds will be in central Idaho, valleys near the MT/ID border and the Mission valley. Looking ahead to early next week, models are indicating a deep trough developing over the region. This will lead to northerly flow over the Northern Rockies and will allow colder air to move into the region. Several weather systems could also impact the region, but it is too early for any details. && .AVIATION... High pressure will be over the Northern Rockies during the next 24 hours. Light winds and mostly clear skies will be present at area terminals during this time. Patchy fog is possible nearby KMSO and KGPI through 24/1700Z and may develop again after 25/0900Z. Chances are low that visibility will be impact at either terminal. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.